Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 58, NWS Atlanta, GA

March 19, 20004 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 19, 2000, 8:29 PM EST for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2000, 8:29 PM EST (01:29 UTC)
Expired
Mar 19, 2000, 9:15 PM EST
In force
46 min
Issued by
NWS Atlanta, GA
Area
Whole counties

Counties Coweta County, GA, Harris County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 200130
SVRATL
GAC077-145-199-215-285-200215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EST SUN MAR 19 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWETA COUNTY IN WEST CENTRAL GEORGIA
  HARRIS COUNTY IN WEST CENTRAL GEORGIA
  MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
  EASTERN TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 915 PM EST

* AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES   
NORTHWEST OF NEWNAN TO 6 MILES EAST OF LA GRANGE TO 12 MILES   
SOUTHWEST OF COLUMBUS...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WOODBURY...WAVERLY HALL...
  PINE MOUNTAIN...LUTHERSVILLE...HOGANSVILLE...GREENVILLE...
  GRANTVILLE AND EAST NEWNAN

SCATTERED WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW.

IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.



Z

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:00 PM EST, 5 hours 29 minutes earlier.

Area forecast discussion, Mar 19, 3:00 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EST SUN MAR 19 2000

UPPER TROUGH BECOMING INCREASINGLY MORE NEGATIVELY TILTED AND
ACCELERATING OUT OF THE LOWER MISSISSIPPI VALLEY THIS EVENING.
SHOULD SWEEP RAPIDLY ACROSS THE REGION OVERNIGHT WITH PLENTY OF
RAINFALL IN STORE FOR NORTH AND CENTRAL GEORGIA. WITH SYSTEM PICKING
UP SPEED FLASH FLOOD WATCH DOESN'T APPEAR TO BE NEEDED FOR
TONIGHT...BUT WILL LEAVE IN 'RAIN HEAVY AT TIMES' WORDING. WITH
COOLER SURFACE RIDGE STILL 'WEDGED' INTO NORTH GEORGIA TEMPERATURES
SHOULDN'T CHANGE MUCH OVERNIGHT FROM THEIR AFTERNOON READINGS.
INSTABILITY LIMITED OVER ALL BUT THE SOUTHERN REACHES OF OUR
FORECAST AREA. WILL HOLD ON TO LINGERING CHANCE POPS TOMORROW
MORNING IN THE EAST...WITH CLEARING SKIES AREA WIDE BY AFTERNOON.

ATL 45/63/40/71 9200  CSG 50/68/42/76 8100
AHN 46/61/39/72 9300  MCN 50/66/40/75 8200
RMG 43/61/38/69 9200

.sATL...NONE.
MSS

In the hours before

Special weather statement, Mar 19, 3:30 PM EST, 4 hours 59 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200130-

NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST SUN MAR 19 2000

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT OVER PARTS OF NORTH AND CENTRAL GEORGIA. THE MAIN
THREAT IS SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS...
HOWEVER ISOLATED SEVERE STORMS COULD ALSO OCCUR OVER THE REMAINDER OF
NORTH GEORGIA.

A VIGOROUS WEATHER SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY
AT MID AFTERNOON SUNDAY IS PUSHING MOIST UNSTABLE AIR NORTH OVER
THE SOUTHEAST STATES. SHOWERS AND THUNDERSTORMS WERE DEVELOPING
RAPIDLY OVER WESTERN ALABAMA IN ADVANCE OF THIS WEATHER SYSTEM.

SCATTERED SHOWERS HAVE BEEN OCCURRING OVER NORTH AND CENTRAL GEORGIA
THIS AFTERNOON HOWEVER BY TONIGHT NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. A FEW OF THESE THUNDERSTORMS COULD BE
SEVERE. THE MAIN WEATHER THREAT FROM THE THUNDERSTORMS WILL BE WIND
AND HAIL DAMAGE BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. GENEROUS
RAIN IS ALSO EXPECTED WITH THIS SYSTEM WITH RAINFALL AMOUNTS AROUND
AN INCH LIKELY. LOCALIZED AREAS COULD SEE UP TO 2 INCHES. SPOTTERS...
EMA AND OTHER EMERGENCY PERSONNEL SHOULD REMAIN ALERT TO THIS
DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE APPROPRIATE
ACTION.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:46 PM ESTSevere Thunderstorm WarningFFCHarris, Heard, Troup44 min
Mar 19, 7:46 PM ESTSevere Thunderstorm WarningFFCMuscogee44 min
Mar 19, 8:10 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson50 min
Mar 19, 8:29 PM ESTSevere Thunderstorm WarningFFCMuscogee46 min
Mar 19, 8:46 PM ESTSevere Thunderstorm WarningFFCChattahoochee44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.